Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 

 

Complex multiplication, Griffiths-Yukawa couplings, and rigidity for families of hypersurfaces


Authors: Eckart Viehweg and Kang Zuo
Journal: J. Algebraic Geom. 14 (2005), 481-528
DOI: https://doi.org/10.1090/S1056-3911-05-00400-5
Published electronically: February 16, 2005
MathSciNet review: 2129008
Full-text PDF

Abstract | References | Additional Information

Abstract: Let $\mathcal{M}_{d,n}$ be the moduli stack of hypersurfaces $X \subset\mathbb{P} ^n$ of degree $d\geq n+1$, and let $\mathcal M_{d,n}^{(1)}$ be the sub-stack, parameterizing hypersurfaces obtained as a $d$-fold cyclic covering of $\mathbb{P} ^{n-1}$ ramified over a hypersurface of degree $d$. Iterating this construction, one obtains $\mathcal{M}_{d,n}^{(\nu)}$.

We show that $\mathcal{M}_{d,n}^{(1)}$ is rigid in $\mathcal{M}_{d,n}$, although for $d<2n$ the Griffiths-Yukawa coupling degenerates. However, for all $d\geq n+1$ the sub-stack $\mathcal{M}^{(2)}_{d,n}$ deforms.

We calculate the exact length of the Griffiths-Yukawa coupling over $\mathcal{M}_{d,n}^{(\nu)}$, and we construct a $4$-dimensional family of quintic hypersurfaces $g:\mathcal{Z}\to T$ in $\mathbb{P} ^4$, and a dense set of points $t$ in $T$, such that $g^{-1}(t)$ has complex multiplication.


References [Enhancements On Off] (What's this?)


Additional Information

Eckart Viehweg
Affiliation: Universität Essen, FB6 Mathematik, 45117 Essen, Germany
Email: viehweg@uni-essen.de

Kang Zuo
Affiliation: Universität Mainz, FB17 Mathematik, 55099 Mainz, Germany
Email: kzuo@mathematik.uni-mainz.de

DOI: https://doi.org/10.1090/S1056-3911-05-00400-5
Received by editor(s): October 27, 2003
Published electronically: February 16, 2005
Additional Notes: This work has been supported by the Institute of Mathematical Science at the Chinese University of Hong Kong, by the “DFG-Schwerpunktprogramm Globale Methoden in der Komplexen Geometrie” and the “DFG-Leibnizprogramm”. The second-named author is supported by grants from the Research Grants Council of the Hong Kong Special Administrative Region, China (Project No. CUHK 4034/02P) and from the Institute of Mathematical Sciences at the Chinese University of Hong Kong (Program in Algebraic Geometry)

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2017 University Press, Inc.
Comments: jag-query@ams.org
AMS Website